Hail, Le Flore
- When
- September 15, 3:12 PM CST
- Where
- Le Flore County, 1 mi E of Heavener
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.880, -94.582
Isolated strong to severe thunderstorms developed across far eastern Oklahoma during the afternoon and early evening of the 15th. Moderate instability developed during the afternoon in the hot and humid air mass, but wind fields and wind shear were very weak.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Isolated strong to severe thunderstorms developed across far eastern Oklahoma during the afternoon and early evening of the 15th. Moderate instability developed during the afternoon in the hot and humid air mass, but wind fields and wind shear were very weak. This combination of instability and wind shear resulted in intense, but short-lived thunderstorms, the strongest of which produced hail up to penny size and damaging downburst wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 15, 11:40 AM CST, 3 hours 32 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Tulsa OK 1240 PM CDT Mon Sep 15 2025 ...New AVIATION... .KEY MESSAGES... Issued at 1147 AM CDT Sun Sep 14 2025 - Above average temperatures continue through midweek with low to medium (10-40%) shower/storm chances each afternoon. - Frontal boundary moves in late Wednesday through the end of the week bringing increasing rain chances and cooler temperatures - At least low shower and storm chances linger into the weekend as various disturbances move nearby the local region. && .SHORT TERM... (Through tonight) Issued at 1147 AM CDT Mon Sep 15 2025 Another hot and humid afternoon is in store across the area as temperatures warm into the 90s areawide and heat index values approach 100 degrees in some locations. Scattered showers and storms will once again be possible this afternoon, mainly across northwest Arkansas where terrain enhancements will help spark off some storms in the heat of the day. Forecast thermo profiles show a well mixed boundary layer which could lead to some gusty winds within any storm that can develop. Severe weather remains unlikely owing to the lack of deep layer shear over the region, but some gusts of 40-50 mph can't be ruled out with the stronger cells. Storms will likely linger toward sunset before gradually declining after sunset with the loss of heating. Another unseasonably warm night is forecast, with lows mainly in the mid 60s to lower 70s. Bowlan && .LONG TERM... (Tomorrow through Monday) Issued at 1147 AM CDT Mon Sep 15 2025 Broad ridging will remain in place over much of the CONUS through Tuesday. With little change in the overall pattern, much of the same is expected on Tuesday as that of previous days. A subtle impulse moving near the region could potentially spark off more numerous showers/storms tomorrow afternoon across much of eastern Oklahoma and western Arkansas. Thus, have adjusted PoPs westward somewhat from the NBM to cover mention throughout the CWA tomorrow afternoon. Severe weather is still unlikely, but again gusty winds and brief heavy downpours will be the main impact with any storms. Upper troughing then begins to impinge on the central CONUS by Wednesday, leading to increasing precip chances, mainly across eastern Oklahoma on Wednesday with slightly cooler temperatures. Troughing becomes more entrenched over the Central Plains on Thursday with much of the guidance lingering the upper low throughout the Plains through the weekend. This will likely push a frontal boundary into the area late Wednesday into Thursday, with more widespread shower and storm chances expected through the end of the workweek. Severe chances remain low, but a few strong to marginally severe storms will be possible in this timeframe. Damaging winds will be the main concern with any stronger storm that can develop. Added cloud cover and precip in the area will also lead to more seasonable temperatures, mainly in the 80s, through the rest of the period as well. At least low rain chances will continue through the weekend as various disturbances move around the parent upper low lingering over the Central Plains. Bowlan && .AVIATION... (18Z TAFS) Issued at 1240 PM CDT Mon Sep 15 2025 Isolated to scattered showers and storms are forecast this afternoon into early evening over mainly northwest Arkansas. Gusty to locally strong winds, brief heavy rainfall, and brief MVFR conditions will be capable within any thunderstorm development. Will continue Prob30 groups for timing of greater potential. Otherwise, scattered to broken mid and high clouds are anticipated into this evening and become mainly high clouds tonight into Tuesday morning across the CWA. Like this morning, there remains a potential for reduced visibility again for KFYV early Tuesday morning. Thus, will continue a Tempo group for timing. Outside of any storm impacts and early morning fog for KFYV, VFR conditions are forecast for the TAF period. && .PRELIMINARY POINT TEMPS/POPS... TUL 69 93 69 90 / 10 20 0 20 FSM 70 94 70 93 / 20 30 10 20 MLC 67 93 67 92 / 0 20 0 20 BVO 65 91 65 89 / 10 20 10 30 FYV 65 89 63 90 / 20 30 10 20 BYV 65 89 65 90 / 20 30 10 20 MKO 68 92 68 91 / 0 20 0 20 MIO 66 91 66 89 / 20 20 10 20 F10 67 92 66 91 / 0 20 0 20 HHW 67 91 67 90 / 0 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...04 LONG TERM....04 AVIATION...20
Hazardous Weather Outlook National Weather Service Tulsa OK 1239 PM CDT Mon Sep 15 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1239 PM CDT Mon Sep 15 2025 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northwest Arkansas. ONSET...This Afternoon. HEAVY RAIN. RISK...Limited. AREA...Far Eastern Oklahoma and Northwest Arkansas. ONSET...This Afternoon. DISCUSSION... Scattered thunderstorms will be possible across portions of far eastern Oklahoma and northwest Arkansas this afternoon. A few storms could be strong to marginally severe, with damaging wind gusts the primary threat with the strongest storms. Storms will also pose a threat of heavy downpours and lighting through the early evening hours. Storms should gradually diminish near and after sunset. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY THROUGH SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Afternoon and evening thunderstorm development is again expected on Tuesday across mainly far eastern Oklahoma and into western Arkansas. Toward the middle to latter part of this week, multiple rounds of thunderstorms are expected as an upper level trough moves into and lingers across the central United States. While a very low chance of severe weather will exist during this time frame, an increased potential for heavy rainfall currently appears to the more substantial threat. The potential for isolated thunderstorms will extend into the weekend. weather.gov/tulsa contains additional information.
Special Weather Statement
National Weather Service Tulsa OK
319 PM CDT Mon Sep 15 2025
ARZ010-152045-
Washington AR-
319 PM CDT Mon Sep 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WASHINGTON COUNTY
THROUGH 345 PM CDT...
At 319 PM CDT, Doppler radar indicated a strong thunderstorm over
Blackburn. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Winslow... Woolsey...
Devils Den State Park... Brentwood...
Hogeye... West Fork...
Strickler... Blackburn...
Prairie Grove...
This includes Interstate 49 between mile markers 41 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3575 9413 3576 9438 3598 9434 3593 9402
TIME...MOT...LOC 2019Z 100DEG 2KT 3583 9423
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
353 PM CDT Mon Sep 15 2025
ARZ010-152130-
Washington AR-
353 PM CDT Mon Sep 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WASHINGTON COUNTY
THROUGH 430 PM CDT...
At 353 PM CDT, Doppler radar indicated a strong thunderstorm over
Prairie Grove. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Prairie Grove Battlefield State...Walnut Grove...
Strickler... Prairie Grove...
Clyde... Rhea...
Canehill... Hogeye...
Lincoln... Viney Grove...
Wedington... Farmington...
Greenland...
This includes Interstate 49 between mile markers 57 and 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3602 9418 3581 9429 3590 9449 3610 9441
TIME...MOT...LOC 2053Z 122DEG 2KT 3596 9434
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe Western Arkansas radar (KSRX), 50 km away, was scanning. The volume nearest the first event began at 21:09 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind snapped large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, September 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290421, 1290422.